IJD
Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 828  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
CASE REPORT
Year : 2008  |  Volume : 53  |  Issue : 1  |  Page : 28-30

Avascular necrosis: A rare complication of steroid therapy for pemphigus


Department of Dermatology and Venereology and Radio Diagnosis, Lady Hardinge Medical College and Associated Hospitals, New Delhi - 110 001, India

Correspondence Address:
Vibhu Mendiratta
RA-24, Inderpuri, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5154.39739

Rights and Permissions

A patient of pemphigus vulgaris presented with avascular necrosis of the femur after long-term high-dose corticosteroid therapy. Corticosteroids used on a long-term basis can cause avascular necrosis of bone and this has been seen in various diseases. This is attributable to both the disease process itself and the therapy i.e. corticosteroid usage. In dermatological practice avascular necrosis of bone has been seen more commonly with SLE and also with psoriasis using long-term steroids. Avascular necrosis in a case of pemphigus on steroid therapy is a rare finding. We report such a case of pemphigus vulgaris developing avascular necrosis of bone following corticosteroid therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed10410    
    Printed116    
    Emailed0    
    PDF Downloaded227    
    Comments [Add]    

Recommend this journal